Alert archive / Washington / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 4, 2016, 7:20 PM PDT for 4 counties in Washington; Morrow County, Umatilla County, Oregon. It was in force for 85 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2016, 7:20 PM PDT (02:20 UTC)
- Expired
- May 4, 2016, 8:45 PM PDT
- In force
- 85 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:30 PM PDT | TSTM WND GST 55 | Echo, OR | |
| May 4, 7:37 PM PDT | TSTM WND GST 58 | Hermiston, OR | |
| May 4, 7:43 PM PDT | TSTM WND GST 59 | 1 Nw Umatilla, OR | |
| May 4, 8:30 PM PDT | TSTM WND GST 51 | Kennewick, WA | |
| May 4, 8:30 PM PDT | TSTM WND GST 55 | 3 Ne Waitsburg, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS56 KPDT 050220
SVRPDT
ORC049-059-WAC005-013-021-071-050345-
/O.NEW.KPDT.SV.W.0002.160505T0220Z-160505T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
720 PM PDT WED MAY 4 2016
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UMATILLA COUNTY IN NORTHEASTERN OREGON...
NORTHERN MORROW COUNTY IN NORTHEASTERN OREGON...
FRANKLIN COUNTY IN NORTH CENTRAL WASHINGTON...
BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
WALLA WALLA COUNTY IN SOUTHEASTERN WASHINGTON...
WESTERN COLUMBIA COUNTY IN SOUTHEASTERN WASHINGTON...
* UNTIL 845 PM PDT
* AT 719 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF IONE TO
UMATILLA RESERVATION...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KENNEWICK...PASCO...RICHLAND...WALLA WALLA...HERMISTON...PENDLETON...
PROSSER...CONNELL...BOARDMAN...DAYTON...MEACHAM...WEST RICHLAND...
GRANDVIEW...COLLEGE PLACE...MILTON-FREEWATER...UMATILLA...BENTON CITY...
STANFIELD...IRRIGON AND PILOT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4659 11821 4655 11816 4659 11801 4658 11790
4662 11785 4647 11786 4647 11775 4546 11832
4547 11984 4663 11981 4664 11963 4671 11953
4671 11948 4668 11944 4668 11938 4671 11937
4670 11823
TIME...MOT...LOC 0219Z 138DEG 27KT 4561 11972 4553 11863
$$
JS3 follow-up statements
902
WWUS56 KPDT 050246
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
746 PM PDT WED MAY 4 2016
ORC049-059-WAC005-013-021-071-050345-
/O.CON.KPDT.SV.W.0002.000000T0000Z-160505T0345Z/
UMATILLA OR-MORROW OR-FRANKLIN WA-BENTON WA-WALLA WALLA WA-
COLUMBIA WA-
746 PM PDT WED MAY 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR UMATILLA...NORTHERN MORROW...FRANKLIN...BENTON...WALLA WALLA AND
WESTERN COLUMBIA COUNTIES...
AT 741 PM PDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS ARE LOCATED OVER NORTHERN UMATILLA AND MORROW COUNTIES. THE
WINDS WILL PUSH ACROSS THE WASHINGTON BORDER AND THE LOWER
COLUMBIA BASIN AND THE FOOTHILLS OF WASHINGTON OVER THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
KENNEWICK...PASCO...RICHLAND...WALLA WALLA...HERMISTON...PENDLETON...
PROSSER...CONNELL...BOARDMAN...DAYTON...MEACHAM...WEST RICHLAND...
GRANDVIEW...COLLEGE PLACE...MILTON-FREEWATER...UMATILLA...BENTON CITY...
STANFIELD...IRRIGON AND PILOT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 4659 11821 4655 11816 4659 11801 4658 11790
4662 11785 4647 11786 4647 11775 4546 11832
4547 11984 4663 11981 4664 11963 4671 11953
4671 11948 4668 11944 4668 11938 4671 11937
4670 11823
TIME...MOT...LOC 0241Z 138DEG 27KT 4561 11972 4553 11863
$$
JS018
WWUS56 KPDT 050309
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
809 PM PDT WED MAY 4 2016
ORC049-059-050315-
/O.CAN.KPDT.SV.W.0002.000000T0000Z-160505T0345Z/
UMATILLA OR-MORROW OR-
809 PM PDT WED MAY 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR UMATILLA AND NORTHERN MORROW
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4659 11821 4655 11816 4659 11801 4658 11790
4662 11785 4647 11786 4647 11775 4604 11804
4598 11981 4663 11981 4664 11963 4671 11953
4671 11948 4668 11944 4668 11938 4671 11937
4670 11823
TIME...MOT...LOC 0305Z 138DEG 27KT 4584 12002 4576 11892
$$
WAC005-013-021-071-050345-
/O.CON.KPDT.SV.W.0002.000000T0000Z-160505T0345Z/
FRANKLIN WA-BENTON WA-WALLA WALLA WA-COLUMBIA WA-
809 PM PDT WED MAY 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR FRANKLIN...BENTON...WALLA WALLA AND WESTERN COLUMBIA COUNTIES...
AT 805 PM PDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR PLYMOUTH TO NEAR WALLA
WALLA...MOVING NORTH AT 30 MPH. THESE WINDS WILL PUSH INTO THE TRI-
CITIES AREA AROUND 830 PM.
LOCATIONS IMPACTED INCLUDE...
KENNEWICK...PASCO...RICHLAND...WALLA WALLA...PROSSER...CONNELL...DAYTON...
WEST RICHLAND...GRANDVIEW...COLLEGE PLACE...BENTON CITY...WAITSBURG...
MESA...PRESCOTT...KAHLOTUS...STARBUCK...TURNER...SNAKE RIVER...ELTOPIA AND
GARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 4659 11821 4655 11816 4659 11801 4658 11790
4662 11785 4647 11786 4647 11775 4604 11804
4598 11981 4663 11981 4664 11963 4671 11953
4671 11948 4668 11944 4668 11938 4671 11937
4670 11823
TIME...MOT...LOC 0305Z 138DEG 27KT 4584 12002 4576 11892
$$
JS101
WWUS56 KPDT 050345
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
845 PM PDT WED MAY 4 2016
WAC005-013-021-071-050354-
/O.EXP.KPDT.SV.W.0002.000000T0000Z-160505T0345Z/
FRANKLIN WA-BENTON WA-WALLA WALLA WA-COLUMBIA WA-
845 PM PDT WED MAY 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...BENTON...WALLA
WALLA AND WESTERN COLUMBIA COUNTIES WILL EXPIRE AT 845 PM PDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SOME WINDS OF 40 TO
50 MPH WILL STILL BE POSSIBLE ACROSS NORTHERN WALLA WALLA AND
COLUMBIA COUNTIES UNTIL 10 PM.
LAT...LON 4659 11821 4655 11816 4659 11801 4658 11790
4662 11785 4647 11786 4647 11775 4604 11804
4598 11981 4663 11981 4664 11963 4671 11953
4671 11948 4668 11944 4668 11938 4671 11937
4670 11823
TIME...MOT...LOC 0336Z 138DEG 27KT 4584 12002 4576 11892
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:30 PM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 4, 2:30 PM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT WED MAY 4 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY...A LARGE AND ROBUST UPPER TROUGH OFF THE COAST IS PRODUCING A SOUTHERLY FLOW OVER THE FORECAST AREA AND REGION. THIS IS BRINGING UP MOISTURE AND INSTABILITY FROM THE SOUTH INTO THE CWA. SEVERAL STORMS HAVE ALREADY DEVELOPED ALONG THE CASCADES AND SOUTH OF THE DESCHUTES COUNTY. SO FAR THESE HAVE BEEN MODERATE TO STRONG STORMS WHICH REQUIRED A FEW STATEMENTS TO BE ISSUED BY MFR. ONE STORM IS MOVING INTO DESCHUTES COUNTY AT THIS TIME AND MAY NEED TO ISSUE A STATEMENT FOR IT. IT DOES NOT LOOK SEVERE...BUT COULD BE STRONG. MORE STORMS ARE EXPECTED TO FORM AND WILL HAVE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN AND EASTERN AREAS OF THE CWA THIS EVENING AND A SLIGHT CHANCE OF STORMS OVER THE NORTHWEST PORTION WHERE IT WILL NOT BE AS UNSTABLE. CONVECTIVE PARAMETERS ARE FAVORABLE FOR THUNDERSTORMS SUCH AS PWAT...NEGATIVE LI AND DEW POINTS. SHEAR IS PRETTY WEAK SO ORGANIZED CONVECTION IS NOT EXPECTED THIS EVENING. ON THURSDAY THE ATMOSPHERE WILL BECOME EVEN MORE UNSTABLE IN THIS SOUTHERLY FLOW ALOFT AND THE ATMOSPHERE WILL BE MORE MOIST AS WELL. SPC HAS A MARGINAL RISK OF SEVERE STORMS OVER THE NORTHEAST CORNER OF THE CWA WHERE THE ATMOSPHERE WILL BE THE MOST UNSTABLE AND MOIST. THE ONLY FLY IN THE OINTMENT IS THAT THERE WILL BE PLENTY OF CLOUDS AROUND WHICH MAY INHIBIT CONVECTION. NEVERTHELESS IT STILL LOOKS LIKE A BUSY DAY WITH THUNDERSTORMS. MAY NEED EXTRA STAFFING DURING THE EVENING SHIFT AS A RESULT. CONDITIONS WILL BECOME A LITTLE MORE STABLE ON FRIDAY BUT THERE WILL STILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE SOUTHEAST HALF OF THE CWA AS A NORTHEAST WRAP AROUND FLOW PULLS MOISTURE AND INSTABILITY INTO THE CWA AROUND A LARGE UPPER LOW OVER THE SOUTHERN GREAT BASIN WITH NORTHEAST WINDS. THESE ARE NOT TYPICAL WINDS ASSOCIATED WITH THUNDERSTORMS SO THIS WILL NEED TO BE RE-EVALUATED. HOWEVER CONVECTIVE INDICES INDICATE THAT THERE WILL BE MORE CONVECTION ON FRIDAY. TEMPERATURES WILL COOL ON THURSDAY DUE TO MORE CLOUD COVER BUT THEN WILL WARM BACK UP INTO THE LOWER 80S IN THE LOWER ELEVATIONS WITH 60S AND 70S IN THE MOUNTAINS IN TIME FOR THE WEEKEND. 88 .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM TO OUR SOUTH WILL CONTINUE TO PUMP MOISTURE NORTH AND INTO OUR AREA THIS WEEKEND. THUS LATE AFTN AND EARLY EVE TSRA SHOULD DEVELOP FRI AND AGAIN ON SATURDAY MOSTLY OVER OUR EASTERN ZONES. A FEW SHOWERS LINGER ALONG THE EASTERN MOUNTAINS SUNDAY BUT AS THE LOW PRESSURE SYSTEM SLOWLY MOVES AWAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE TWO STATE AREA SUNDAY NIGHT AND MONDAY. DRIER CONDITIONS CAN BE EXPECTED FOR THE ENTIRE REGION NEXT WEEK. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL ALTHOUGH COOLER TEMPS CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. && .AVIATION...MAINLY VFR CONDITIONS WILL PERSIST BUT THUNDERSTORMS WILL DEVELOP INTO THE EVENING AND MAY APPROACH ANY TAF SITE TONIGHT AND BRIEF WIND GUSTS TO 35 KTS IS POSSIBLE WITH ANY STORM. TSRA SHOULD DECREASE IN COVERAGE AROUND 06Z. AFTERWARDS SHOWERS SHOULD PERSIST INTO THURSDAY MORNING BEFORE DAYTIME HEATING THURSDAY AFTN COULD PRODUCE ISOLD TSRA ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... PDT 54 76 54 81 / 60 50 30 20 ALW 56 76 56 82 / 50 50 40 20 PSC 54 78 54 83 / 50 40 30 10 YKM 51 78 51 84 / 60 30 20 10 HRI 51 76 51 81 / 50 40 30 10 ELN 48 74 48 81 / 60 30 20 10 RDM 42 67 42 74 / 70 60 30 20 LGD 45 71 45 74 / 50 60 60 30 GCD 47 71 47 72 / 50 70 70 30 DLS 51 76 51 84 / 60 40 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/97/97
In the hours before
Special weather statement, May 4, 2:16 PM PDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PDT WED MAY 4 2016
ORZ511-042215-
CENTRAL OREGON OR-
216 PM PDT WED MAY 4 2016
...SPECIAL WEATHER STATEMENT...
AT 214 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TUMALO...OR NEAR BEND...MOVING NORTHEAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL
AS PEA SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
BEND...REDMOND...PRINEVILLE...TERREBONNE...POWELL BUTTE AND TUMALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4408 12137 4414 12139 4452 12116 4448 12106
4445 12115 4437 12113 4436 12110 4439 12105
4435 12105 4434 12100 4439 12097 4440 12091
4437 12083 4401 12120
TIME...MOT...LOC 2114Z 210DEG 55KT 4413 12125
RSCSpecial weather statement, May 4, 2:36 PM PDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PDT WED MAY 4 2016
ORZ511-042230-
CENTRAL OREGON OR-
236 PM PDT WED MAY 4 2016
...SPECIAL WEATHER STATEMENT...
AT 235 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEND...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL
AS SMALL HAIL AND HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BEND...REDMOND...POWELL BUTTE AND TUMALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4400 12126 4403 12134 4416 12141 4437 12130
4424 12097 4400 12122
TIME...MOT...LOC 2135Z 207DEG 8KT 4410 12130
RSCSpecial weather statement, May 4, 4:21 PM PDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
421 PM PDT WED MAY 4 2016
ORZ503-505-508-042345-
JOHN DAY BASIN OR-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
421 PM PDT WED MAY 4 2016
...SPECIAL WEATHER STATEMENT...
AT 421 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF ASHWOOD...OR 19 MILES NORTHWEST OF MITCHELL...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FOSSIL...CLARNO AND KINZUA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4455 12030 4458 12030 4456 12036 4457 12040
4467 12036 4468 12043 4462 12045 4469 12057
4473 12059 4497 12053 4497 12048 4503 12049
4506 12047 4505 11981 4468 12020
TIME...MOT...LOC 2321Z 212DEG 22KT 4471 12050
JSSpecial weather statement, May 4, 4:48 PM PDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
448 PM PDT WED MAY 4 2016
ORZ503-505-508-050015-
JOHN DAY BASIN OR-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
448 PM PDT WED MAY 4 2016
...SPECIAL WEATHER STATEMENT...
AT 448 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CLARNO...OR 13 MILES SOUTHWEST OF FOSSIL...MOVING
NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FOSSIL AROUND 515 PM PDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4480 12052 4506 12041 4506 11980 4467 12015
4468 12020 4467 12021
TIME...MOT...LOC 2348Z 212DEG 21KT 4483 12035
JSSpecial weather statement, May 4, 5:21 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 521 PM PDT WED MAY 4 2016 ORZ503-505-508-050045- JOHN DAY BASIN OR- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR- SOUTHERN BLUE MOUNTAINS OF OREGON OR- 521 PM PDT WED MAY 4 2016 ...SPECIAL WEATHER STATEMENT... AT 520 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINZUA...OR NEAR FOSSIL...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LONEROCK AROUND 545 PM PDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4481 11993 4502 12037 4527 12020 4511 11977 TIME...MOT...LOC 0020Z 212DEG 21KT 4499 12009 JS
Special weather statement, May 4, 7:06 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
706 PM PDT WED MAY 4 2016
ORZ044-502-507-508-050300-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-
NORTHERN BLUE MOUNTAINS OF OREGON OR-
LOWER COLUMBIA BASIN OF OREGON OR-
706 PM PDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UMATILLA AND
NORTHEASTERN MORROW COUNTIES UNTIL 800 PM PDT...
AT 706 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF LEXINGTON TO NEAR PILOT
ROCK. MOVEMENT WAS NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALLA WALLA...HERMISTON...PENDLETON...BOARDMAN...MEACHAM...
MILTON-FREEWATER...STANFIELD...PILOT ROCK...ATHENA...ECHO...WESTON...ADAMS...
HELIX...UMATILLA RESERVATION...GIBBON...THORN HOLLOW...HOLDMAN...CAYUSE...
MISSION AND RIETH.
LAT...LON 4544 11845 4544 11859 4548 11861 4548 11869
4543 11875 4545 11899 4552 11905 4552 11907
4546 11903 4550 11979 4583 11975 4597 11804
TIME...MOT...LOC 0206Z 216DEG 32KT 4554 11962 4546 11871
JSThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 5:21 PM PDT | Special Weather Statement | PDT | Wheeler | 24 min |
| May 4, 5:31 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Morrow, Wheeler | 29 min |
| May 4, 6:20 PM PDT | Tornado Warning | PDT | Morrow | 25 min |
| May 4, 7:06 PM PDT | Special Weather Statement | PDT | Umatilla | 54 min |
| May 5, 8:49 AM PDT | Flash Flood Watch | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2016Severe Thunderstorm Warnings in Oregon, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.